×

zbMATH — the first resource for mathematics

Persistence and stability of a stage-structured predator-prey model with time delays. (English) Zbl 1064.92049
From the introduction: An important problem in predator-prey theory and related topics in mathematical ecology concerns the global stability of ecological systems with time delays. However, most of the global stability or convergence results appearing so far for delayed ecological systems require that the instantaneous negative feedbacks dominate both delayed feedbacks and interspecific interactions. Such a requirement is rarely met in real systems since feedbacks are generally delayed. This leads to the standing question: Under what conditions will the global stability of a nonnegative steady state of a delay differential system persist when time delays involved in some part of the negative feedbacks are small enough? Y. Kuang [J. Differ. Equations 119, No. 2, 503–532 (1995; Zbl 0828.34066)] presented a partial answer to this open question for Lotka-Voterra-type systems.
Motivated by works of W. G. Aiello and H. I. Freedman [Math. Biosci. 101, 139–153 (1990; Zbl 0719.92017)], W. Wang et al. [J. Math. Anal. Appl. 262, No. 2, 499–528 (2001; Zbl 0997.34069)], and Y. Kuang [op. cit.], we study the combined effects of stage structure for predators and time delays due to negative feedback of the prey on the global dynamics of predator-prey models.

MSC:
92D40 Ecology
34K20 Stability theory of functional-differential equations
34K60 Qualitative investigation and simulation of models involving functional-differential equations
92D25 Population dynamics (general)
Software:
dde23
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Goh, B.S., Global stability in two species interactions, J. math. biol., 3, 313-318, (1976) · Zbl 0362.92013
[2] Hastings, A., Global stability in two species systems, J. math. biol., 5, 399-403, (1978) · Zbl 0382.92008
[3] He, X.Z., Stability and delays in a predator-prey system, J. math. anal. appl., 198, 355-370, (1996) · Zbl 0873.34062
[4] Aiello, W.G.; Freedman, H.I., A time delay model of single-species growth with stage structure, Math. biosci., 101, 139-153, (1990) · Zbl 0719.92017
[5] Freedman, H.I.; Wu, J., Persistence and global asymptotic stability of single species dispersal models with stage structure, Quart. appl. math., 49, 351-371, (1991) · Zbl 0732.92021
[6] Aiello, W.G.; Freedman, H.I.; Wu, J., Analysis of a model representing stage-structured population growth with state-dependent time delay, SIAM J. appl. math., 52, 855-869, (1992) · Zbl 0760.92018
[7] Kuang, Y.; So, J.W.H., Analysis of a delayed two-stage population with space-limited recruitment, SIAM J. appl. math., 55, 1675-1695, (1995) · Zbl 0847.34076
[8] Brauer, F.; Ma, Z., Stability of stage-structured population models, J. math. anal. appl., 126, 301-315, (1987) · Zbl 0634.92014
[9] Wang, W.; Chen, L., A predator-prey system with stage structure for predator, Comput. math. appl., 33, 83-91, (1997)
[10] Magnusson, K.G., Destabilizing effect of cannibalism on a structured predator-prey system, Math. biosci., 155, 61-75, (1999) · Zbl 0943.92030
[11] Wang, W.; Mulone, G.; Salemi, F.; Salone, V., Permanence and stability of a stage-structured predator-prey model, J. math. anal. appl., 262, 499-528, (2001) · Zbl 0997.34069
[12] Kuang, Y., Global stability in delay differential systems without dominating instantaneous negative feedbacks, J. differential equations, 119, 503-532, (1995) · Zbl 0828.34066
[13] Song, X.; Chen, L., Optimal harvesting and stability for a two-species competitive system with stage structure, Math. biosci., 170, 173-186, (2001) · Zbl 1028.34049
[14] Wang, W.; Ma, Z., Harmless delays for uniform persistence, J. math. anal. appl., 158, 256-268, (1991) · Zbl 0731.34085
[15] Xu, R.; Chen, L., Persistence and global stability for a delayed nonautonomous predator-prey system without dominating instantaneous negative feedback, J. math. anal. appl., 262, 50-61, (2001) · Zbl 0997.34070
[16] Freedman, H.I.; Rao, V.S.H., Stability criteria for a system involving two time delays, SIAM J. appl. math., 46, 552-560, (1986) · Zbl 0624.34066
[17] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press Boston, MA · Zbl 0777.34002
[18] Shampine, L.F.; Thompson, S., Solving DDEs in MATLAB, Appl. numer. math., 37, 441-458, (2002) · Zbl 0983.65079
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.